Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Of The Hands And Feet

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Loosing feeling in feet and hands, Neuropathy or circulation problems?

I have had neuropathy for at least the last three years. My Doctor has left me on Ziagen Zerit with adding Kaletra Liquid. I have noticed over the last six months that my feet especially get very cold and stiff and my knees get what looks like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...to drive your viral load down to the detection limit if that is possible with your resistance and past treatment situation. Often double boosted protease inhibitors, NNRTIs, and T-20 might be considered as ways to intensify your regimen. There... Read more »

Is pain on back of hands/tops of feet, Neuropathy?

to avoid I have been HIV+ for nearly 20 years now and have been relatively healthy. My viral load... Read more »

d list drugs and peripheral neuropathy

I was on the D-list drugs for 11 years and developed peripheral neuropathy in hands and feet. I am... Read more »
Articles
The Body

Turning Point -- Part One

...kills people with AIDS. As a result, my breathing seemed permanently damaged. I had peripheral neuropathy in my hands and feet to the point where I could go for hours with no feeling in my hands. Because of the same illness, totally opposite,... Read more »
Being Alive

Manage Peripheral Neuropathy

...supplementation? Peripheral neuropathy causes pain (sometimes described as tingling or burning) and numbness in the hands and feet. While HIV is one cause of the condition, it's certainly not the only one. Diabetes and cancer treatments (such... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...exams, and ruling out other potential causes. If a patient reports symptoms such as pain, burning, numbness, or tingling in the feet, a neurological exam may help determine the cause of the symptoms. A complete neurological examination includes... Read more »
Women Alive

Neuropathy

...B6. It helps protect the nerves and prevent or treat peripheral neuropathy ( usually felt as pain or numbness in the hands or feet ). Neuropathy can be caused by some drugs used in AIDS treatment, most often the "d" drugs ( for example d4t or ddi... Read more »
Connect With Others

HIV is not for sissies

Posted by ScotCharles, 3 Replies
...multi-task, drive a car, control my anger and I am chronically depressed. HIV has also caused painful neuropathy in my hands, feet and legs which has caused me to need a wheelchair to get around. I also have early onset osteoarthritis and... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors Read more »

Just another PN question

Posted by Anonymous, 1 Reply
...Distal sensory neuropathy affects the feet and occasionally hands. Would any of the other forms (e.g. motor etc) affect the face and above the knees and elbows as well? Read more »

Neuropathy

Posted by Anonymous, 3 Replies
...worried this may be PN and am still a few weeks away from my conclusive result. Hoping to ease my mind a bit. I have read that neuropathy generally starts in the toes, then moves up gradually and may even involve the fingers but doesn't really... Read more »